Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 284, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 29, 2016, 4:40 PM EDT for Alleghany County, Virginia; Greenbrier County, West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2016, 4:40 PM EDT (20:40 UTC)
- Expired
- Sep 29, 2016, 5:27 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Alleghany County, VA, Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982
WUUS51 KRNK 292040
SVRRNK
VAC005-WVC025-292200-
/O.NEW.KRNK.SV.W.0284.160929T2040Z-160929T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT THU SEP 29 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
EAST CENTRAL GREENBRIER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 600 PM EDT
* AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED ALONG THE
GREENBRIER...ALLEGHANY COUNTY LINE...NEAR NEOLA... MOVING
NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NEOLA...
BEARTOWN STATE PARK...
ALVON...
AND RORER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3805 8026 3804 8021 3804 8016 3806 8011
3806 8001 3799 8001 3795 8005 3794 8003
3795 8001 3784 8002 3782 8026 3807 8029
TIME...MOT...LOC 2039Z 176DEG 17KT 3791 8014
HAIL...1.00IN
WIND...<50MPH
$$
RAB2 follow-up statements
008
WWUS51 KRNK 292106
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT THU SEP 29 2016
VAC005-292114-
/O.CAN.KRNK.SV.W.0284.000000T0000Z-160929T2200Z/
ALLEGHANY VA-
506 PM EDT THU SEP 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALLEGHANY COUNTY
IN WEST CENTRAL VIRGINIA HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3798 8002 3801 8025 3805 8025 3804 8021
3804 8016 3806 8011 3806 8001 3799 8001
TIME...MOT...LOC 2104Z 182DEG 22KT 3813 8013
$$
WVC025-292200-
/O.CON.KRNK.SV.W.0284.000000T0000Z-160929T2200Z/
GREENBRIER WV-
506 PM EDT THU SEP 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL GREENBRIER COUNTY...
AT 504 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NEOLA...MOVING NORTH AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL GREENBRIER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3798 8002 3801 8025 3805 8025 3804 8021
3804 8016 3806 8011 3806 8001 3799 8001
TIME...MOT...LOC 2104Z 182DEG 22KT 3813 8013
HAIL...1.00IN
WIND...<50MPH
$$
RAB273
WWUS51 KRNK 292127
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT THU SEP 29 2016
WVC025-292136-
/O.CAN.KRNK.SV.W.0284.000000T0000Z-160929T2200Z/
GREENBRIER WV-
527 PM EDT THU SEP 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENBRIER
COUNTY HAS BEEN CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3798 8002 3801 8025 3805 8025 3804 8021
3804 8016 3806 8011 3806 8001 3799 8001
TIME...MOT...LOC 2124Z 176DEG 17KT 3824 8014
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 4:39 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 29, 4:39 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Blacksburg VA
439 PM EDT Thu Sep 29 2016
.SYNOPSIS...
A strong upper level area of low pressure will remain just west of
the mountains today into Friday. This system will combine with a
residual stationary front across the region to produce periods of
showers and thunderstorms into Friday night. The low will move
northeast, away from the region, resulting in drier weather this
weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 430 PM EDT Thursday...
Upper low was along the Ohio River as seen in all satellite loops.
A well defined area of mid level drying over the central and
southern Appalachians into the eastern Great Lakes. The upper low
is forecast to drift southeast into Kentucky then loop back into
Indiana. Good consensus in the guidance with the track of the low.
As a result there will be little change in the weather pattern
tonight or Friday.
Surface through low level winds will keep dew points in the 60s in
all but the southwest tip of Virginia and extreme western North
Carolina. This will fill low clouds and fog in over the foothills
and to the east. The western edge of multiple bands of showers and
thunderstorms will gradually move northeast tonight and Friday.
Have taken a blend of bias corrected MET and MAV guidance for lows
tonight. Areas closer to the upper low, west of Bluefield and
Wilkesboro will have the coolest temperatures overnight. Highs on
Friday will very dependent on cloud cover, similar to today.
Locations that have more sunshine will be close to 80 degrees.
Spots that stay in the low clouds longer may only reach the lower
70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
As of 330 PM EDT Thursday...
The closed low over the Ohio valley that has been dominating the upper
level pattern will slowly pull up to the Great Lakes region as it
starts to open up, dragging a well occluded surface low with it. This
will position our region essentially in the dry slot under a neutral
thermal advection regime with slight warming aloft. This should yield a
weekend forecast devoid of significant precipitation though an isolated
shower may still be possible. By sunday night, high pressure pushing in
form the upper midwest will nudge a cold front to our western doorstep
but the best forcing and instability will be shearing off to our
northwest so the chances for any frontal precipitation encroaching
Sunday night are low.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 330 PM EDT Thursday...
The upper low will give way to ridging in the eastern US through the
early part of next week. This stall the approaching front and allow a
large area of high pressure to settle over New England and wedge down
the east side of the Appalachians. The big variable lies with the
potential track of TS Matthew as it is expected to turn north and move
up the Atlantic coast. The exact track of Matthew will determine how
much, if any, precipitation it can push into the region from the east
and how much overrunning precipitation will develop as it interacts
with the wedge. Right now, the most likely scenario is for some light
overrunning precipitation to develop by Tuesday and increase a bit into
Wednesday especially in the east, with any significant effects form
Matthew remaining to our east.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 215 PM EDT Thursday...
Low clouds along the Blue Ridge an in the foothills of Virginia
and North Carolina have either lifted to MVFR or eroded as of the
18Z start of the TAF forecast period.
Scattered thunderstorms have already developed. The best
probability of precipitation will be in three main bands. The
first will be from the Tennessee/North Carolina border north into
central West Virginia. Another band of storms will line up from
the North Carolina foothills into southeast West Virginia.
Confidence is lower in the formation of storms farther east but
this bans would be mainly east of a KDAN to KLYH line. The
environment favorable for hail this afternoon and evening, with
the best probability of any hail possibly impacting an airport
would be at KLWB or KBLF.
Best concentration shifts into central and northern Virginia late
tonight. This should again allow for areas of MVFR to IFR ceilings
to fill in again with fog overnight. With little movement of the
low pressure system at the surface or upper levels, confidence is
high in the persistent easterly upslope winds through 12Z/8AM.
Have added LLWS in for KLWB late tonight.
Similar to today, improvement in conditions will be slow after
sunrise. Ceilings are likely to not reach VFR until after
15Z/11AM.
Extended aviation discussion...
A deep upper low will remain over the Ohio and Tennessee Valleys
into Friday night with a slow drift to the northeast on Saturday.
This will keep variable clouds, MVFR cigs, and periods of -SHRA
across the region through much of the period. Should finally see
VFR return during Saturday and continue into Monday as the upper
low lifts northeast and weak high pressure builds in.
&&
.HYDROLOGY...
As of 430 PM EDT Thursday...
Development of thunderstorms had been early this afternoon mainly
over the mountains. Storms were lining up and moving from south to
north. MSAS analysis showed most unstable air was over the
northwest North Carolina mountains and from central North Carolina
into eastern Virginia. Highest precipitable water values were east
of Lynchburg and Danville. Until the threat of thunderstorms
diminishes after sunset, will keep the flash flood watch going.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 6 PM EDT this evening for VAZ024-035-
044>047-058-059.
NC...None.
WV...None.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...AMS/JH
HYDROLOGY...JHHazardous weather outlook, Sep 29, 3:55 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 355 PM EDT THU SEP 29 2016 NCZ001-002-018-019-VAZ007-009>013-015-016-WVZ042>044-507-508-301100- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 355 PM EDT THU SEP 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK, A 15 PERCENT CHANCE, OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY RISK IS LARGE HAIL. DAMAGING WINDS AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. VERY HEAVY RAINFALL MAY ALSO BE ENOUGH TO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ024-035-044>047-058-059-301100- ROCKBRIDGE-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 355 PM EDT THU SEP 29 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...A FEW SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS MAY OCCUR THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ014-017>020-022-023-032>034-043-301100- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-PATRICK-FRANKLIN-BEDFORD-HENRY- 355 PM EDT THU SEP 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH EARLY TONIGHT. VERY HEAVY RAINFALL MAY ALSO BE ENOUGH TO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 29, 3:08 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL RADFORD 37.13N 80.57W
09/29/2016 E0.25 INCH CITY OF RADFORD VA PUBLIC
SMALL HAIL AND HEAVY RAIN
&&
EVENT NUMBER RNK1601682
MBSLocal storm report, Sep 29, 3:09 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 2 WNW TOAST 36.50N 80.67W
09/29/2016 E1.75 INCH SURRY NC PUBLIC
&&
EVENT NUMBER RNK1601683
16Special weather statement, Sep 29, 3:54 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT THU SEP 29 2016
VAZ011-014-017>019-022-023-WVZ044-292100-
MONTGOMERY-ALLEGHANY-FLOYD-BOTETOURT-ROANOKE-CRAIG-GILES-MONROE-
354 PM EDT THU SEP 29 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA...WESTERN ROANOKE COUNTY IN WEST CENTRAL
VIRGINIA...NORTHEASTERN GILES...NORTH CENTRAL FLOYD AND MONTGOMERY
COUNTIES IN SOUTHWESTERN VIRGINIA...WEST CENTRAL
BOTETOURT...SOUTHWESTERN ALLEGHANY COUNTIES IN WEST CENTRAL VIRGINIA
AND EASTERN MONROE COUNTIES IN SOUTHEASTERN WEST VIRGINIA...THE WEST
CENTRAL CITY OF SALEM AND THE CENTRAL CITY OF RADFORD...
AT 351 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM ORGAN CAVE AND
ALLEGHANY TO BLACKSBURG TO RADFORD...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN BE EXPECTED WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
SALEM...
CHRISTIANSBURG...
RADFORD...
AND NEW CASTLE.
THIS INCLUDES THE FOLLOWING LOCATION VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3767 7985 3697 8027 3707 8056 3708 8056
3708 8057 3715 8055 3714 8053 3716 8055
3719 8055 3720 8051 3720 8055 3769 8048
3769 8045 3772 8039 3769 8038 3771 8035
3769 8031 3773 8025 3774 8026 3774 8023
TIME...MOT...LOC 1951Z 202DEG 26KT 3719 8032
RABLocal storm report, Sep 29, 4:07 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL BLOWING ROCK 36.13N 81.67W
09/29/2016 E0.70 INCH WATAUGA NC TRAINED SPOTTER
DIME SIZE HAIL
&&
EVENT NUMBER RNK1601684
MBSSpecial weather statement, Sep 29, 4:08 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT THU SEP 29 2016
NCZ001-018-019-292115-
WILKES-WATAUGA-ASHE-
408 PM EDT THU SEP 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WILKES...WATAUGA
AND ASHE COUNTIES THROUGH 515 PM EDT...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLOWING
ROCK...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS
THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
BOONE...
JEFFERSON...
WEST JEFFERSON...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES THE FOLLOWING LOCATION APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3634 8185 3636 8180 3634 8177 3634 8171
3641 8174 3647 8170 3653 8171 3659 8168
3659 8165 3639 8125 3636 8125 3638 8123
3637 8121 3610 8152 3612 8155 3611 8181
3616 8183 3621 8191 3626 8189 3629 8192
TIME...MOT...LOC 2008Z 207DEG 9KT 3613 8167
RABLocal storm report, Sep 29, 4:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT THU SEP 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 2 W ARARAT 36.60N 80.55W
09/29/2016 E1.00 INCH PATRICK VA PUBLIC
&&
EVENT NUMBER RNK1601685
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 53 min |
| Sep 28, 8:10 PM EDT | Special Weather Statement | RNK | Buckingham | 35 min |
| Sep 28, 8:41 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Botetourt, Floyd, Franklin, Henry and 8 more | 34 min |
| Sep 28, 8:53 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 25 min |
| Sep 28, 8:56 PM EDT | Special Weather Statement | RNK | Carroll, Craig, Giles, Montgomery, Pulaski, Roanoke and 1 more | 64 min |
| Sep 28, 9:12 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lynchburg | 52 min |
| Sep 28, 9:36 PM EDT | Special Weather Statement | RNK | Bedford, Franklin, Henry, City of Martinsville | 69 min |
| Sep 28, 10:28 PM EDT | Special Weather Statement | RNK | Botetourt | 47 min |
| Sep 29, 2:27 AM EDT | Special Weather Statement | RNK | Halifax | 63 min |
| Sep 29, 1:19 PM EDT | Special Weather Statement | RNK | Carroll, Pulaski | 56 min |
| Sep 29, 1:45 PM EDT | Special Weather Statement | RNK | Tazewell | 60 min |
| Sep 29, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski | 57 min |
| Sep 29, 2:38 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, City of Radford | 6 hr |
| Sep 29, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 55 min |
| Sep 29, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 60 min |
| Sep 29, 3:54 PM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke | 66 min |
| Sep 29, 3:57 PM EDT | Areal Flood Advisory | RNK | Craig, Montgomery, Roanoke, City of Salem | 3 hr |
| Sep 29, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 58 min |
| Sep 29, 4:54 PM EDT | Special Weather Statement | RNK | Tazewell | 66 min |
| Sep 29, 5:09 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Botetourt, City of Covington | 3 hr |
| Sep 29, 5:13 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, City of Martinsville | 62 min |
| Sep 29, 5:18 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Roanoke, City of Roanoke | 57 min |
| Sep 29, 5:51 PM EDT | Special Weather Statement | RNK | Grayson | 54 min |
| Sep 29, 6:16 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 119 min |
| Sep 29, 6:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 55 min |
| Sep 29, 6:26 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Henry, Pittsylvania | 64 min |
| Sep 29, 6:53 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe | 52 min |
| Sep 29, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Sep 29, 7:42 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 2 more | 8 hr |
| Sep 29, 2:44 PM EDT | Special Weather Statement | RNK | Monroe | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.